Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 367, NWS Midland/Odessa, TX

June 5, 2007Brewster County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2007, 3:47 PM CDT for Brewster County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2007, 3:47 PM CDT (20:47 UTC)
Expired
Jun 5, 2007, 4:08 PM CDT
In force
21 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 218 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 052048
SVRMAF
TXC043-052145-
/O.NEW.KMAF.SV.W.0367.070605T2047Z-070605T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT TUE JUN 5 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...

* UNTIL 445 PM CDT

* AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3
  MILES NORTHWEST OF ALPINE...MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  ALPINE...
  
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3055 10351 3037 10348 3015 10355 3026 10378
      3042 10378 3051 10360

$$
1 follow-up statement
000 
WWUS54 KMAF 052108
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT TUE JUN 5 2007

TXC043-052119-
/O.CAN.KMAF.SV.W.0367.000000T0000Z-070605T2145Z/
BREWSTER TX-
409 PM CDT TUE JUN 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREWSTER COUNTY
IS CANCELLED...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3055 10351 3037 10348 3015 10355 3026 10378
      3042 10378 3051 10360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:12 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 5, 2:12 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CDT TUE JUN 5 2007

.DISCUSSION...
5H RIDGE AXIS MOVING E TODAY WITH NW FLOW WANING. INSTABILITY AXIS
ORIENTED FROM TRANS PECOS NWD INTO SE NM. SCT TSTMS WILL BE POSSIBLE
INTO THE EVENING INVOF DAVIS MTNS PER UPSLOPE FLOW...SUFFICIENT
MSTR/LR/S. MEANWHILE AS RIDGE MOVES E 7H TEMPS WILL BE INCREASING
THERBY REDUCING CONVECTIVE CONCERNS FARTHER NW THIS P.M. AND OVERNIGHT.
WED 5H RIDGE WILL BE EAST WITH WSW 7H-5H WINDS IN EXCESS OF 30KTS.
GOOD 12HR PRESSURE FALLS/TIGHT MSL PRESSURE GRADIENT
(4MB/100NM)/DEEP MIXING SHOULD BE ENUF FOR WINDY TO VERY WINDY
CONDITIONS GDP MTNS/SE NM/W-NW PB. ATTP WILL OPT TO KEEP PLAINS
BLO ADVISORY BUT WILL MENTION G45-50 MPH WRN AREAS AND WILL PROBABLY
GO AHEAD WITH HIGH WIND WATCH FOR GDP MTNS. LOW END WIND ADVISORY
CRITRIA MAY BE REACHED. 85H TEMPS AND DOWNSLOPE WINDS SUPPORT
TEMPS IN THE L90S E CWFA...N100 CENTRAL PM...N105 WRN PB. PRIMARY
SHRTWV TROF WILL MOVE E THUR AND SFC PATTERN WILL BREAKDOWN AND WE
DO NOT AS MUCH WIND. STILL ENUF MIXING AND WITH 7H WIND 25-30KT
SFC WINDS WILL BE UP IN THE GDP MTNS. 7H THERMAL RIDGE WILL HAVE
BEEN PUSHED E AND SOME COOLING IS NOW BEING REFLECTED THRU 85H-7H
THURS. DRY AIR WILL STILL PUSH E AND FCST WILL REMAIN DRY. AS
AFOREMENTIONED SHRTWV TROF EXITS THURSDAY AN ASSOCD COLD FRONT
WILL MOVE S EARLY FRI AND NOW LOOKS TO BE MUCH FARTHER S THAN
MODEL RUNS 24HRS AGO. THUS WILL PROBABLY INCORPORATE ISOLD POPS
INTO FCST ACRS PB. MID LEVEL FLOW WILL CONTINUE TO BACK TO THE SW
INTO SAT WITH SHRTWV TROF/S NOTED IN THE FLOW. GFS INDICATES
FRONTAL BOUNDARY MAY LIFT SAT WITH DWPNTS BACK INTO THE 50S WITH
LI/S MINUS 3 TO 6 AND WILL OPT FOR ISOLD/SLGHT CHC POPS. FCST BULK
SHEAR NOT THAT IMPRESSIVE 20-25KTS. DRYLINE PROGGED TO SHARPEN SUN
AS 5H VEERS TO THE W WITH BETTER SHEAR AND ISOLD DRYLINE STORMS
POSSIBLE...HOT ON W SIDE OF DRYLINE WITH TRIPLE DIGIT HIGHS WRN
PB/SE NM PLAINS. MID LEVEL FLOW AMPLIFIES MON AS PRIMARY LOW MOVES
INTO NRN MEXICO AND FLOW BACKS TO THE SW. DRYLINE WILL SHARPEN
FURTHER AND WITH SHRTWV TROF/S IN THE SW FLOW MORE DRYLINE TSTMS
POSSIBLE. 7H TEMPS WILL BE 13-14C E OF DRYLINE SO CAP WILL HAVE TO
BE OVERCOME. MID LEVELS COOL A FEW DEGREES C TUE AS TROF MOVES
CLOSER.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  97  72  96  /  10   0  10   0
CARLSBAD NM                68 100  68  98  /  10   0  10   0
DRYDEN TX                  71  98  72  98  /  20   0  10   0
FORT STOCKTON TX           71 102  71  95  /  20   0  10   0
GUADALUPE PASS TX          66  93  61  85  /  10   0   0   0
HOBBS NM                   70  99  66  94  /  20   0  10   0
MARFA TX                   58  95  56  90  /  20  10   0   0
MIDLAND INTL AIRPORT TX    70  98  71  96  /  20  10  10   0
ODESSA TX                  72  98  71  96  /  20  10  10   0
WINK TX                    74 106  68 101  /  20   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 12 PM TO 9 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Jun 5, 12:44 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 PM CDT TUE JUN 5 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1244 PM CDT TUE JUN 5 2007 /1144 AM MDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE ANTICIPATED ACROSS THE REGION
THIS EVENING. THE GREATEST COVERAGE OF STORMS IS EXPECTED TO BE
ACROSS THE LOWER TRANS PECOS REGION...THE DAVIS MOUNTAINS AND THE
MARFA PLATEAU. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER
A COUPLE OF STORMS MAY BECOME STRONG TO SEVERE...PRODUCING LARGE HAIL
AND OR DAMAGING WINDS. IN ADDITION HEAVY RAINFALL WILL OCCUR WITH
THE STRONGER STORMS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 5, 2:34 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT TUE JUN 5 2007

TXZ074-052030-
DAVIS/APACHE MOUNTAINS AREA-
234 PM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 17...3
MILES SOUTH OF FORT DAVIS OVER EXTREME SOUTH CENTRAL JEFF DAVIS
COUNTY AT 234 PM CDT...MOVING SOUTHEAST AT 10 MPH.

HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH HEAVY RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING..

PEOPLE IN SOUTH CENTRAL JEFF DAVIS COUNTY...INCLUDING THE CITY OF
FORT DAVIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 5, 3:15 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT TUE JUN 5 2007

TXZ074-080-052115-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
315 PM CDT TUE JUN 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO...
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR STATE HIGHWAY 118 ON
THE JEFF DAVIS...BREWSTER COUNTY LINE. ANOTHER STRONG STORM
WAS LOCATED 5 MILES SOUTH OF FORT DAVIS IN OPEN COUNTRY ALONG
THE JEFF DAVIS...PRESIDIO COUNTY LINE.

HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH BRIEF VERY
HEAVY RAINFALL. IN ADDITION FREQUENT CLOUD TO GROUND LIGHTNING
WILL OCCUR.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:23 PM CDTSevere Thunderstorm WarningMAFWard, Winkler67 min
Jun 4, 11:58 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos62 min
Jun 5, 1:06 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell54 min
Jun 5, 1:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
Jun 5, 2:31 PM CDTHigh Wind WatchMAF13 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.